Advances in Differential Equations

Quasilinear parabolic equations with localized reaction

Isamu Fukuda and Ryuichi Suzuki

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we study a nonnegative blow-up solution of the Dirichlet problem for a quasilinear parabolic equation $(u^{\alpha})_t=\Delta u +f(u) + g(u(x_0(t),t))$ in $B(R)$, where $B(R)=\{ x \in \mathbf{R^N}\,;\, |x| < R\}$, $0 < \alpha \le 1$, $x_0(t)\in C^{\infty}([0,\infty) ;B(R))$ satisfies $x_0(t)\not = 0$, and $f(\xi)$ and $g(\xi)$ satisfy some blow-up conditions. We consider radial blow-up solutions $u(r,t)$ ($r=|x|$) which are non-increasing in $r$, and give the classification between total blow-up and single point blow-up according to the growth orders of $f$ and $g$. Especially in the case $\alpha =1$ we completely classify blow-up phenomena except for $f\sim g$ as follows. (I) When $g=o(f)$, any blow-up solution blows up only at the origin (single point blow-up); (II) When $f=o(g)$, (i) a single point blow-up solution exists (ii) there exists an initial data such that the solution blows up in the whole domain $B(R)$ (total blow-up) (iii) there are no other blow-up phenomena except total blow-up and single point blow-up.

Article information

Source
Adv. Differential Equations Volume 10, Number 4 (2005), 399-444.

Dates
First available in Project Euclid: 18 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1355867871

Mathematical Reviews number (MathSciNet)
MR2122696

Zentralblatt MATH identifier
1102.35018

Subjects
Primary: 35K55: Nonlinear parabolic equations
Secondary: 35B40: Asymptotic behavior of solutions 35K20: Initial-boundary value problems for second-order parabolic equations 35K65: Degenerate parabolic equations

Citation

Fukuda, Isamu; Suzuki, Ryuichi. Quasilinear parabolic equations with localized reaction. Adv. Differential Equations 10 (2005), no. 4, 399--444. https://projecteuclid.org/euclid.ade/1355867871.


Export citation